MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation of Vessels (2135); Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where the hcp was not satisfied due to implant system failure with the fingers of the implant system coming detached from the distal end of the implant catheter and staying on device.There were attempts made to snare fingers from implant resulted in it coming off device and a chase down the peripheral system.The 2nd pascal device was inserted, and leaflets grasped.When dr eleid dropped the clasps, the device closed at the same time which was observed on echo and fluoro.The device would not open upon rotating the paddle knob but appeared visually normal.When the leaflet insertion was checked, it appeared adequate.It was discussed to remove the device and md did not want to do that.The actuation wire was intact and still engaged in the distal nut.The md decided to deploy because of acceptable leaflet insertion and mr reduction.Sutures were removed with some difficulty.Actuation wire was removed without difficulty.However, when the md removed the actuation wire from the distal attachment to the proximal plate the implant catheter appeared to sever completely, leaving the nitinol fingers attached to the 2nd implant.The team decided to snare.The device fragment ended up in the external iliac.The vascular surgeon who was called in suspected a vessel perforation of the iliac due to blushing of contrast.However, no additional intervention necessary per physician, due to adequate blood flow and no obstruction distal to embolized fingers of the device.Mr went from moderate to severe 3+ to mild 1+.Patient was doing well and was released on (b)(6) 2022 with no plans for reintervention.Physician was not concerned with debris (finger comp) migrating further.
 
Event or Problem Description
No new event information.Supplemental report is being filed since user facility's voluntary medwatch was received from the fda and to link the user facility report number with edwards (manufacturer's) medwatch.User facility voluntary medwatch report number is (b)(4).
 
Additional Manufacturer Narrative
No new event information.Supplemental report is being filed since user facility's voluntary medwatch was received from the fda and to link the user facility report number with our (manufacturer's) medwatch.User facility voluntary medwatch report number is (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.The following sections were updated: b4, b5, g3, h2 and h10.
 
Additional Manufacturer Narrative
The complaint was confirmed with objective evidence via imaging and the returned complaint sample.Visual inspection of the complaint unit identified witness marks on the shaft, which suggested that torsional load was applied.Review of the complaint file did not indicate torque was applied but witness mark suggests that torque applied to the attachment fingers during device preparation or procedural use may have occurred.As part of the investigation, characterization of the shafts manufactured by te was performed and documented.Test results show that the manufacturing variation at te in addition to the torque applied to the attachment fingers by operators are potential root causes to finger detachment for this complaint.However, this was not determined to be the definitive root cause for this single event.A capa was referenced for this complaint as well.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.There are no nonconformance's identified related to the complaint event.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key16040156
Report Number2015691-2022-10292
Device Sequence Number17701753
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)230824
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model Number20000ISA
Device Catalogue Number20000ISA
Device Lot Number10004153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/10/2023
03/06/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/13/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown